Alert archive / South Dakota / Wind Advisories in 2012

Wind Advisory 8, NWS Rapid City, SD

January 26, 201216 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Jan 26, 2012, 3:03 PM MST for 16 counties in South Dakota. It took effect at Jan 27, 2012, 12:00 AM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 3:03 PM MST (22:03 UTC)
In effect from
Jan 27, 2012, 12:00 AM MST
Expired
Jan 27, 2012, 2:28 PM MST
In force
14 hr
Issued by
NWS Rapid City, SD

Counties Bennett County, SD, Butte County, SD, Custer County, SD, Fall River County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 45 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2012-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2012-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1892 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

862 
WWUS73 KUNR 262203
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
303 PM MST THU JAN 26 2012

...STRONG WINDS EXPECTED ON FRIDAY...

.A STRONG COLD FRONT WILL CROSS THE NORTHERN PLAINS OVERNIGHT
BRINGING GUSTY NORTHWEST WINDS TO THE SOUTH DAKOTA PLAINS ON
FRIDAY.

SDZ001-002-012>014-025>027-030>032-041>044-046-047-049-072>074-
270615-
/O.NEW.KUNR.WI.Y.0008.120127T1200Z-120128T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-SOUTHERN FOOT HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
HOT SPRINGS...FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE...
KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER...
STURGIS...UNION CENTER...HERMOSA
303 PM MST THU JAN 26 2012 /403 PM CST THU JAN 26 2012/

...WIND ADVISORY IN EFFECT FROM 5 AM MST /6 AM CST/ TO 5 PM MST
/6 PM CST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM MST /6 AM CST/ TO 5 PM
MST /6 PM CST/ FRIDAY. 


* WINDS WILL INCREASE FRIDAY MORNING AND PERSIST THROUGH LATE IN
  THE AFTERNOON...BEFORE SUBSIDING EARLY IN THE EVENING.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
  EXPECTED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
5 follow-up statements
564 
WWUS73 KUNR 262214
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
314 PM MST THU JAN 26 2012

...STRONG WINDS EXPECTED ON FRIDAY...

.A STRONG COLD FRONT WILL CROSS THE NORTHERN PLAINS OVERNIGHT
BRINGING GUSTY NORTHWEST WINDS TO THE SOUTH DAKOTA PLAINS ON
FRIDAY.

SDZ001-002-012>014-025>027-030>032-041>044-046-047-049-072>074-
271130-
/O.CON.KUNR.WI.Y.0008.120127T1200Z-120128T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-SOUTHERN FOOT HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
HOT SPRINGS...FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE...
KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER...
STURGIS...UNION CENTER...HERMOSA
314 PM MST THU JAN 26 2012 /414 PM CST THU JAN 26 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /6 AM CST/ TO
5 PM MST /6 PM CST/ FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /6 AM CST/ TO
5 PM MST /6 PM CST/ FRIDAY. 

* WINDS WILL INCREASE FRIDAY MORNING AND PERSIST THROUGH LATE IN 
  THE AFTERNOON...BEFORE SUBSIDING EARLY IN THE EVENING. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
392 
WWUS73 KUNR 270422
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
922 PM MST THU JAN 26 2012

...STRONG WINDS EXPECTED ON FRIDAY...

.A STRONG COLD FRONT WILL CROSS THE NORTHERN PLAINS OVERNIGHT
BRINGING GUSTY NORTHWEST WINDS TO THE SOUTH DAKOTA PLAINS LATE
TONIGHT AND FRIDAY.

SDZ001-002-012>014-025-026-031-032-072-073-271230-
/O.EXT.KUNR.WI.Y.0008.120127T0700Z-120128T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL...
PHILIP...STURGIS...UNION CENTER
922 PM MST THU JAN 26 2012

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT MST UNTIL 5 PM MST
FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT MST UNTIL 5 PM
MST FRIDAY.

* WINDS WILL INCREASE AFTER MIDNIGHT AND PERSIST THROUGH LATE
  FRIDAY AFTERNOON.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ027-030-041>044-046-047-049-074-271230-
/O.EXT.KUNR.WI.Y.0008.120127T1000Z-120128T0000Z/
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON-JACKSON-
BENNETT-MELLETTE-TODD-TRIPP-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...HOT SPRINGS...FOLSOM...EDGEMONT...
PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...
WINNER...HERMOSA
922 PM MST THU JAN 26 2012 /1022 PM CST THU JAN 26 2012/

...WIND ADVISORY NOW IN EFFECT FROM 3 AM MST /4 AM CST/ TO 5 PM
MST /6 PM CST/ FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM MST /4 AM CST/ TO
5 PM MST /6 PM CST/ FRIDAY. 

* WINDS WILL INCREASE LATE TONIGHT AND PERSIST THROUGH LATE FRIDAY AFTERNOON.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
786 
WWUS73 KUNR 271148
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
448 AM MST FRI JAN 27 2012

SDZ001-002-012>014-025-026-031-032-072-073-271900-
/O.CON.KUNR.WI.Y.0008.000000T0000Z-120128T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL...
PHILIP...STURGIS...UNION CENTER
448 AM MST FRI JAN 27 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
  PERSIST THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS...ESPECIALLY
ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS.

&&

$$

SDZ027-030-041>044-046-047-049-074-271900-
/O.CON.KUNR.WI.Y.0008.000000T0000Z-120128T0000Z/
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON-JACKSON-
BENNETT-MELLETTE-TODD-TRIPP-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...HOT SPRINGS...FOLSOM...EDGEMONT...
PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...
WINNER...HERMOSA
448 AM MST FRI JAN 27 2012 /548 AM CST FRI JAN 27 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
  PERSIST THROUGH LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS...ESPECIALLY
ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS.

&&

$$
068 
WWUS73 KUNR 271705
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1005 AM MST FRI JAN 27 2012

SDZ001-002-012>014-025-026-031-032-072-073-280000-
/O.CON.KUNR.WI.Y.0008.000000T0000Z-120128T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL...
PHILIP...STURGIS...UNION CENTER
1005 AM MST FRI JAN 27 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL 
  PERSIST THROUGH THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS...
ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF
HILLS.

&&

$$

SDZ027-030-041>044-046-047-049-074-280000-
/O.CON.KUNR.WI.Y.0008.000000T0000Z-120128T0000Z/
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON-JACKSON-
BENNETT-MELLETTE-TODD-TRIPP-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...HOT SPRINGS...FOLSOM...EDGEMONT...
PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...
WINNER...HERMOSA
1005 AM MST FRI JAN 27 2012 /1105 AM CST FRI JAN 27 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL 
  PERSIST THROUGH LATE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS...
ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF
HILLS.

&&

$$
561 
WWUS73 KUNR 272128
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
228 PM MST FRI JAN 27 2012


SDZ001-002-012>014-025>027-030>032-041>044-046-047-049-072>074-
272230-
/O.CAN.KUNR.WI.Y.0008.000000T0000Z-120128T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-SOUTHERN FOOT HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
HOT SPRINGS...FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE...
KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER...
STURGIS...UNION CENTER...HERMOSA
228 PM MST FRI JAN 27 2012 /328 PM CST FRI JAN 27 2012/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Jan 26, 2:42 PM MST, 21 minutes earlier.

Area forecast discussion, Jan 26, 2:42 PM MST, 21 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
242 PM MST THU JAN 26 2012

.DISCUSSION...21Z SURFACE ANALYSIS HAS HIGH PRESSURE OVER THE
NORTHERN PLAINS WITH SURFACE LOW OVER NORTH CENTRAL MONTANA AND
COLD FRONT STRETCHING SOUTH INTO IDAHO. TEMPERATURES ARE IN THE
UPPER 30S TO UPPER 40S WITH WINDS LIGHT OUT OF THE WEST TO
SOUTHWEST. UPPER LEVEL ANALYSIS HAS RIDGE AXIS MOVING OVER THE
AREA WITH NEXT SHORTWAVE TROF SLIDING INTO EASTERN MONTANA...DUE
TO CROSS THE AREA TONIGHT.

FOR TONIGHT...NEXT SYSTEM TO CROSS THE AREA WILL MOVE INTO
NORTHEAST WYOMING THIS EVENING...AND CROSS SOUTH DAKOTA LATE THIS
EVENING AND OVERNIGHT. LOOKS LIKE THERE WILL BE TWO MAIN AREAS OF
PRECIPITATION WITH THIS SYSTEM...ONE THAT FOLLOWS THE SURFACE LOW
ACROSS NORTH DAKOTA...AND THE OTHER THAT FOLLOWS THE BASE OF THE
TROF ACROSS NORTHEAST WYOMING AND FAR SOUTHWEST SOUTH DAKOTA.
STILL LOOKS LIKE VERY LIGHT PRECIPITATION FOR THESE
LOCATIONS...WITH LESS THAN A TENTH OF AN INCH OF PRECIPITATION
EXPECTED. SNOW ACCUMULATIONS SHOULD BE AROUND AN INCH OR LESS.
INBETWEEN THESE AREAS...FROM THE EASTERN BLACK HILLS ACROSS THE
CENTRAL AND SOUTHERN SOUTH DAKOTA PLAINS...ONLY A TRACE TO A FEW
HUNDREDTHS ARE EXPECTED. THE COLD FRONT ASSOCIATED WITH THE SURFACE
LOW WILL CROSS THE AREA LATE TONIGHT...SWITCHING WINDS AROUND FROM
THE NORTHWEST AND INCREASING IN SPEED.

ON FRIDAY...THE COLD FRONT SHIFTS EAST OF THE AREA AND HIGH
PRESSURE BUILDS BACK INTO THE NORTHERN PLAINS. THERE MAY BE SOME
LINGERING SNOW SHOWERS ACROSS PORTIONS OF WESTERN SOUTH DAKOTA
DURING THE MORNING. VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE
SOUTH DAKOTA PLAINS. WITH DECENT COLD ADVECTION...PRESSURE
RISES...DECENT MIXING...AND 40 TO 50 KNOT WINDS AROUND 2K
FT...SHOULD BE NO PROBLEM REALIZING ADVISORY WINDS AT THE SURFACE.
WILL ISSUE A WIND ADVISORY FOR THE SOUTH DAKOTA PLAINS ON FRIDAY
WITH THIS AFTERNOONS PACKAGE. WINDS SHOULD SUBSIDE PRETTY QUICKLY
BY SUNSET LATE FRIDAY AFTERNOON. HIGH TEMPERATURES WILL BE CLOSER
TO NORMAL...MAINLY IN THE 30S.

FOR SATURDAY...FAST NORTHWEST FLOW WILL CONTINUE OVER THE AREA ON
SATURDAY. ONCE AGAIN...BREEZY TO WINDY CONDITIONS WILL BE FOUND
ACROSS THE AREA. TEMPERATURES WILL REMAIN IN THE 30S.

EXTENDED...AN UPPER LEVEL RIDGE WILL KEEP THE WEATHER DRY AND MILD
ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA SUNDAY. A
SHORTWAVE IS STILL EXPECTED TO MOVE THROUGH THE REGION MONDAY...
BRINGING THE POSSIBILITY FOR RAIN OR SNOW MONDAY AFTERNOON AND
NIGHT. THE ECMWF MOVES THE SYSTEM THROUGH FASTER THAN THE GFS...BUT
AT THIS POINT BOTH AGREE THAT MONDAY MORNING SHOULD BE DRY. ADDED
CHANCE POPS TO NORTHEAST WYOMING AND NORTHWEST SOUTH DAKOTA WHERE
THE ECMWF AND GFS TENDED TO AGREE ON PRECIPITATION PLACEMENT MONDAY
NIGHT. MODELS CONTINUE TO HINT AT A SECONDARY WAVE MOVING THROUGH
TUESDAY NIGHT INTO WEDNESDAY...WITH THE ECMWF SOLUTION BEING
STRONGER THAN THE GFS. BECAUSE OF MODEL DISAGREEMENT...LEFT OUT ANY
MENTION OF POPS TUESDAY AND WEDNESDAY. WESTERLY WINDS WILL KEEP
TEMPERATURES ABOVE AVERAGE THROUGH THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...18Z TAF UPDATE
VFR CONDITIONS WILL CONTINUE THROUGH LATE THIS AFTERNOON. CIGS WILL
DECREASE TONIGHT AND NORTHWEST WINDS WILL BECOME GUSTY AS THE NEXT
SYSTEM MOVES IN. EXPECT MVFR CIGS TO DEVELOP LATE TONIGHT WITH
POSSIBLE IFR CIGS ACROSS NORTHEASTERN WYOMING AND THE BLACK HILLS
IN AREAS OF LIGHT SNOW.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 5 AM MST /6 AM CST/ TO 5 PM MST /6 PM CST/
     FRIDAY FOR BENNETT-BUTTE-CUSTER CO PLAINS-FALL RIVER-HAAKON-
     HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHERN FOOT
     HILLS-NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-
     RAPID CITY-SHANNON-SOUTHERN FOOT HILLS-SOUTHERN MEADE CO
     PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-ZIEBACH.

WY...NONE.
&&

SHORT TERM...15
LONG TERM....EWY
AVIATION...EWY
Hazardous weather outlook, Jan 26, 5:00 AM MST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
500 AM MST THU JAN 26 2012

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-271400-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
500 AM MST (600 AM CST) THU JAN 26 2012

CORRECTED DATES

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WEAK STORM SYSTEM WILL BRING A MIX OF RAIN AND SNOW LATE THIS
AFTERNOON...TURNING TO SNOW OVERNIGHT...BEFORE DIMINISHING FRIDAY
MORNING. SNOWFALL WILL BE AN INCH OR LESS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL CROSS THE AREA EARLY FRIDAY MORNING. NORTHWEST
WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

Nearby

Wind Advisories in South Dakota, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.